Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 86, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Nov 7, 2018, 4:09 PM CST for Avoyelles Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 7, 2018, 4:09 PM CST (22:09 UTC)
- Expired
- Nov 7, 2018, 4:45 PM CST
- In force
- 36 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Avoyelles Parish, LA
The radar
The Ft Polk radar (KPOE), 115 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2811 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 459 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.6
The text
As transmitted.
621
WUUS54 KLCH 072209
SVRLCH
LAC009-072245-
/O.NEW.KLCH.SV.W.0086.181107T2209Z-181107T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
409 PM CST WED NOV 7 2018
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Southeastern Avoyelles Parish in central Louisiana...
* Until 445 PM CST.
* At 408 PM CST, a severe thunderstorm was located over Simmesport,
moving northeast at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Simmesport, Big Bend and Hamburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3109 9171 3108 9172 3108 9171 3107 9171
3105 9172 3099 9178 3098 9180 3092 9180
3088 9187 3101 9199 3114 9179
TIME...MOT...LOC 2208Z 241DEG 13KT 3100 9183
HAIL...1.00IN
WIND...<50MPH
$$
Tingler1 follow-up statement
403
WWUS54 KLCH 072225
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
425 PM CST WED NOV 7 2018
LAC009-072245-
/O.CON.KLCH.SV.W.0086.000000T0000Z-181107T2245Z/
Avoyelles LA-
425 PM CST WED NOV 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST
FOR EAST CENTRAL AVOYELLES PARISH...
At 424 PM CST, a severe thunderstorm was located over Simmesport,
moving east at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Simmesport and Big Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3109 9171 3108 9172 3108 9171 3107 9171
3105 9172 3099 9178 3098 9180 3096 9183
3097 9189 3103 9193 3114 9179
TIME...MOT...LOC 2224Z 253DEG 11KT 3102 9180
HAIL...1.00IN
WIND...<50MPH
$$
TinglerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 7, 1:27 PM CST, 2 hours 42 minutes earlier.
Area forecast discussion, Nov 7, 1:27 PM CST, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 127 PM CST Wed Nov 7 2018 .DISCUSSION... Based on observational trends along with latest guidance, it is becoming more likely that convection this afternoon continues to be focused farther south than earlier anticipated. Forecast has been updated accordingly. 13 && .PREV DISCUSSION... /issued 1147 AM CST Wed Nov 7 2018/ AVIATION... Predominately MVFR conditions are expected across the region this afternoon with BKN cumulus from 1500-2500 feet. VCTS will be likely for the southern terminals and areas where TSRA track will experience TEMPO visibility and ceiling restrictions. Thunderstorms are expected to diminish after 08/00Z with lingering SHRA through the rest of this evening. A cold front will gradually push southward during the overnight hours with overrunning stratus producing IFR/LIFR ceilings after 06Z. Areas of fog are also expected to develop for the southern TAF sites and continue through approximately 14Z-15Z. PREV DISCUSSION... /issued 1130 AM CST Wed Nov 7 2018/ DISCUSSION... Minor changes only to inherited forecast, which overall is in good shape depicting a general increase in coverage of showers and thunderstorms today. Greatest coverage in the near term will continue to reside across SC LA WWD to coastal SE TX in region of best LL convergence. Focus is expected to shift a bit farther to the north this afternoon as the frontal boundary sags back toward the south. High temperature forecast in the upper 70s to lower 80s is on target. 13 PREV DISCUSSION... /issued 902 AM CST Wed Nov 7 2018/ DISCUSSION... Early update coming to cancel Dense Fog Advisory. No other changes at this time. 13 PREV DISCUSSION... /issued 407 AM CST Wed Nov 7 2018/ DISCUSSION... A very unstable atmosphere in place across the area this morning as illustrated by the 00Z LCH RAOB which measured CAPE of nearly 3K J/KG. The culprit is a stationary frontal boundary presently bisecting the region from south of Jasper TX to just north of DeQuincy to Opelousas. Southwesterly flow at the surface riding over the front is resulting in isolated, but slowly increasing showers along the I-10 corridor. In addition, areas of fog have once again developed across the region this morning on both sides of the frontal boundary. Lowest observed visibilities thus far have been around a mile. Will continue to monitor trends over the next couple of hours. Should widespread dense fog appear likely, a dense fog advisory may become necessary. With plenty of low level moisture in place and a very unstable atmosphere, showers are expected to increase further after sunrise as temperatures begin to warm. Scattered thunderstorms will develop within the shower activity this afternoon as forecast convective temperatures in the lower 80s should be reached at some locations. Overall precipitation coverage will decrease somewhat overnight tonight as the front will slowly ooze its way through the remainder of the area. CAA behind the front will keep temperatures Thursday about 10 degrees cooler than the low to mid 80s we'll see this afternoon along and south the I-10 corridor. Temperatures across central Louisiana will be even cooler with afternoon highs Thursday expected to be in the low to mid 60s. The precipitation forecast becomes a bit chaotic behind the front. The boundary is not expected to make it very far offshore and while winds at the surface will turn northeasterly, just aloft the southwesterly flow will persist setting up a weak overrunning situation. Not unexpectedly, guidance diverges wildly with regards to location of the most likely precipitation. The official forecast relied on a blend of the global models with high res precip guidance added in for definition. The result being generally 30 to 40 PoPs areawide. Things finally start moving again by early Friday as a deepening upper low swinging out of Canada and across the great lakes will sweep a potent cold front through the area. While this front will be accompanied by widespread showers and thunderstorms, instability is forecast to remain somewhat limited and unlike the last couple of fronts, widespread severe weather is not expected. Behind the front, significantly cooler air will advect into the region setting up one of those situations where the daily high may occur sometime during the early morning. Highs will go from running 10 to 15 degrees above normal today to running 10 to 15 degrees below normal Friday and Saturday. High pressure behind the front will very quickly sweep across the central U.S. late Friday into early Saturday so that by Saturday afternoon, southerly flow becomes reestablished across the area along with isolated showers. Shower activity will increase further Saturday night into Sunday as a weak shortwave moves across the northern gulf coast. Precipitation chances remain elevated into Monday as a southward digging upper trough advances across the 4 corners region before ejecting quickly off to the east swinging another frontal boundary through the area late Monday into Tuesday. High pressure building behind this front should finally give the area a few days to dry out for the middle to latter parts of next week. Jones MARINE... A light to moderate onshore flow will continue through Wednesday as high pressure remains anchored off the east coast of Florida. Isolated to scattered showers and a few thunderstorms will move across the coastal waters today and tonight. Winds will trend northerly beginning Thursday as a cold front eases into the northwest Gulf of Mexico, then strengthens going into Friday as a stronger cold front pushes through the area. Southerly flow returns on Saturday as high pressure slides east of the area. && .PRELIMINARY POINT TEMPS/POPS... AEX 79 55 62 50 / 60 50 40 80 LCH 82 64 73 58 / 90 50 40 70 LFT 82 65 74 58 / 90 50 40 50 BPT 83 66 74 58 / 80 50 30 80 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Nov 7, 4:22 AM CST, 11 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 422 AM CST Wed Nov 7 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 081030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 422 AM CST Wed Nov 7 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Areas of fog, possibly dense, will continue through the early morning hours before dissipating by around 10 AM. Isolated to scattered showers will increase in coverage through the morning with scattered thunderstorms developing during the afternoon. Some of these storms will have the potential to produce frequent cloud to ground lightning, gusty winds, and brief heavy downpours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered showers will move inland off the gulf of Mexico through much of the day Thursday. Severe weather is not anticipated. A stronger cold front will approach and move through the area late Thursday night into Friday morning accompanied by widespread showers and thunderstorms. While widespread severe weather is not anticipated with this system, some of these storms will have the potential to produce frequent cloud to ground lightning, gusty winds, and brief heavy downpours. Dry conditions will prevail Friday afternoon through Saturday with precipitation chances returning late Saturday into Sunday as a weak upper disturbance moves across the northern gulf. This will be followed by another strong cold front swinging through the area late Monday into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ430-432-435-450-452-455-470-472-475-081030- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 422 AM CST Wed Nov 7 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Areas of fog, possibly dense, will continue across the nearshore waters before dissipating by around 10 AM. Isolated to scattered showers will increase in coverage through the morning with scattered thunderstorms developing during the afternoon. Some of these storms will have the potential to produce frequent cloud to ground lightning, gusty winds, and brief heavy downpours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered showers will move inland off the gulf of Mexico through much of the day Thursday. Severe weather is not anticipated. A stronger cold front will approach and move through the area late Thursday night into Friday morning accompanied by widespread showers and thunderstorms. While widespread severe weather is not anticipated with this system, some of these storms will have the potential to produce frequent cloud to ground lightning, gusty winds, and brief heavy downpours. Strong offshore flow will develop in the wake of this front with gusts to gale force possible along with seas of 8 - 10 feet. Dry conditions will prevail Friday afternoon through Saturday with precipitation chances returning late Saturday into Sunday as a weak upper disturbance moves across the northern gulf. This will be followed by another strong cold front swinging through the area late Monday into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Nov 7, 12:43 PM CST, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1243 PM CST WED NOV 7 2018
LAZ041-071915-
Calcasieu-
1243 PM CST WED NOV 7 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CALCASIEU PARISH...
At 1243 PM CST, a strong thunderstorm was located over Holmwood, or 8
miles west of Hayes, moving east at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Holmwood and Bell City.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3011 9313 3015 9312 3019 9300 3016 9300
3016 9294 3011 9293 3008 9295 3008 9300
3007 9310
TIME...MOT...LOC 1843Z 257DEG 15KT 3011 9307
TWHSpecial weather statement, Nov 7, 4:04 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
404 PM CST WED NOV 7 2018
LAZ029-072245-
Avoyelles LA-
404 PM CST WED NOV 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AVOYELLES PARISH
UNTIL 445 PM CST...
At 404 PM CST, Doppler radar was tracking a strong thunderstorm near
Simmesport, moving northeast at 15 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Simmesport, Cottonport, Plaucheville, Dupont, Big Bend and Hamburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3111 9170 3109 9172 3108 9171 3107 9171
3105 9172 3099 9178 3098 9180 3091 9180
3085 9196 3095 9211 3112 9182
TIME...MOT...LOC 2204Z 246DEG 14KT 3097 9187
TinglerThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 5:50 AM CST | Dense Fog Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 3 hr |
| Nov 7, 12:43 PM CST | Special Weather Statement | LCH | Jefferson Davis | 32 min |
| Nov 7, 3:31 PM CST | Flash Flood Warning | LCH | Acadia, Vermilion | 3 hr |
| Nov 7, 4:04 PM CST | Special Weather Statement | LCH | Avoyelles | 41 min |
| Nov 7, 4:36 PM CST | Areal Flood Advisory | LCH | Allen, Avoyelles, Evangeline, Saint Landry | 114 min |
| Nov 7, 4:55 PM CST | Special Weather Statement | LCH | Avoyelles | 50 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.